Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 101, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 28, 2004, 3:39 PM CDT for Allen Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 3:39 PM CDT (20:39 UTC)
- Expired
- Aug 28, 2004, 4:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Allen Parish, LA
The radar
The Lake Charles radar (KLCH), 48 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2418 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 282039 SVRLCH LAC003-282145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 339 PM CDT SAT AUG 28 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN PARISH IN SOUTHWEST LOUISIANA * UNTIL 445 PM CDT * AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF REEVES...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... KINDER BY 410 PM CDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY LARGE HAIL WHICH COULD CAUSE SIGNIFICANT DAMAGE TO PROPERTY. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3056 9312 3042 9314 3047 9277 3060 9288 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:30 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 28, 2:30 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 230 PM CDT SAT AUG 28 2004 .DISCUSSION... LATEST KLCH 88D SHOWS SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. OLD OUTFLOW BOUNDARY FROM THIS MORNINGS MCS CONTINUES TO SLOWLY SAG SOUTHWARD. CURRENT SFC ANALYSIS SHOWS FRONT LOCATED ACROSS W ARK INTO SE OK AND N TX. THIS FRONT IS EXPECTED TO MOVE SLOWLY SOUTH ON SUNDAY...JUST INTO THE NORTHERN ZONES BY 00Z MONDAY. WILL GO WITH LIKELY POPS ON SUNDAY AS THE FRONT HANGS AROUND THE AREA. WITH WEAK WINDS ALOFT...SLOW MOVING THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINS. MODELS SHOW FRONT OVER THE COASTAL WATERS BY 12Z MONDAY WITH LIGHT NORTHERLY WINDS BEHIND IT. DRIER AIR WILL FILTER DOWN BEHIND THE FRONT...WITH PRECIP TAPERING OFF FROM NORTH TO SOUTH BY TUESDAY. UPPER LEVEL TROUGH CURRENTLY OVER THE MIDWEST WILL LIFT NORTHEAST BY TUESDAY...WITH WEAK LOW PRESSURE REMAINING OVER THE SOUTHERN PLAINS. WILL GO WITH SLIGHT CHANCE POPS WEDNESDAY AND A RETURN TO TYPICAL SCATTERED AFTERNOON THUNDERSTORMS DURING THE LATTER PART OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... LCH 75 89 72 91 / 30 70 30 30 BPT 74 88 71 91 / 30 70 30 30 AEX 73 89 70 90 / 30 70 20 20 LFT 75 90 71 90 / 30 70 30 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 24/24
Hazardous weather outlook, Aug 28, 5:00 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CDT SAT AUG 28 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 291030- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 500 AM CDT SAT AUG 28 2004 .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY WITH HIGH MOISTURE VALUES AND AFTERNOON HIGHS IN THE LOWER 90S. WHILE THERE MAY BE SOME ISOLATED AREAS OF HEAVY RAINFALL...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A WEAK FRONT WILL MOVE INTO CENTRAL LOUISIANA EARLY SUNDAY AND SLOWLY MOVE TOWARDS THE COAST THROUGHOUT THE DAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY SUNDAY AND WILL LINGER NEAR THE COAST FOR THE FIRST PART OF THE WEEK AS THE FRONT STALLS OFFSHORE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. MCNATT
In the hours before
Special weather statement, Aug 28, 1:00 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 100 PM CDT SAT AUG 28 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 290000- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 100 PM CDT SAT AUG 28 2004 ...FUNNEL CLOUDS AND WATERSPOUTS POSSIBLE TODAY... TOPICAL FUNNEL CLOUDS AND WATERSPOUTS ARE POSSIBLE TODAY. THESE FEATURES GENERALLY DEVELOP FROM MORNING INTO MID-AFTERNOON. ON RARE OCCASIONS...THESE FUNNEL CLOUDS DO TOUCH THE GROUND AND BRIEFLY BECOME TORNADOES. TYPICALLY THE WIND SPEEDS ASSOCIATED WITH THESE FEATURES ARE 40 TO 60 MPH SO THEY DO POSE A THREAT TO LIGHTWEIGHT STRUCTURES. SINCE THESE TROPICAL FUNNELS ARE SHORT LIVED AND RELATIVELY WEAK...THEY ARE EXTREMELY DIFFICULT TO DETECT WITH DOPPLER RADAR. KEEP AN EYE ON THE SKY AND BE PREPARED TO SEEK SHELTER IN A REINFORCED STRUCTURE SHOULD THREATENING WEATHER APPROACH. TROPICAL FUNNEL CLOUDS TYPICALLY LAST AN AVERAGE OF 8 TO 12 MINUTES. IF THE FUNNELS DUE TOUCH DOWN...MINOR DAMAGE IS POSSIBLE...ESPECIALLY TO LIGHT WEIGHT STRUCTURES. FUNNEL CLOUDS OVER WATER...OR WATERSPOUTS ...COULD POSE PROBLEMS TO MARINERS...AND CAUTION SHOULD BE EXERCISED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO FOR LATER STATEMENTS. ADDITIONAL WEATHER INFORMATION CAN ALSO BE OBTAINED THROUGH OUR HOME PAGE AT WWW.SRH.NOAA.GOV/LCH.
Local storm report, Aug 28, 1:15 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
115 PM CDT SAT AUG 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1249 PM TSTM WND DMG VIDOR 30.13N 94.00W
08/28/2004 ORANGE TX EMERGENCY MNGR
TREE DOWN ON HOUSE.
&&
THMSpecial weather statement, Aug 28, 1:24 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 124 PM CDT SAT AUG 28 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 281825- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 124 PM CDT SAT AUG 28 2004 ...FUNNEL CLOUDS AND WATERSPOUTS POSSIBLE TODAY... TROPICAL FUNNEL CLOUDS AND WATERSPOUTS ARE POSSIBLE TODAY. THESE FEATURES GENERALLY DEVELOP FROM MORNING INTO MID-AFTERNOON. ON RARE OCCASIONS...THESE FUNNEL CLOUDS DO TOUCH THE GROUND AND BRIEFLY BECOME TORNADOES. TYPICALLY THE WIND SPEEDS ASSOCIATED WITH THESE FEATURES ARE 40 TO 60 MPH SO THEY DO POSE A THREAT TO LIGHTWEIGHT STRUCTURES. SINCE THESE TROPICAL FUNNELS ARE SHORT LIVED AND RELATIVELY WEAK...THEY ARE EXTREMELY DIFFICULT TO DETECT WITH DOPPLER RADAR. KEEP AN EYE ON THE SKY AND BE PREPARED TO SEEK SHELTER IN A REINFORCED STRUCTURE SHOULD THREATENING WEATHER APPROACH. TROPICAL FUNNEL CLOUDS TYPICALLY LAST AN AVERAGE OF 8 TO 12 MINUTES. IF THE FUNNELS DO TOUCH DOWN...MINOR DAMAGE IS POSSIBLE...ESPECIALLY TO LIGHT WEIGHT STRUCTURES. FUNNEL CLOUDS OVER WATER...OR WATERSPOUTS...COULD POSE PROBLEMS TO MARINERS...AND CAUTION SHOULD BE EXERCISED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO FOR LATER STATEMENTS. ADDITIONAL WEATHER INFORMATION CAN ALSO BE OBTAINED THROUGH OUR HOME PAGE AT WWW.SRH.NOAA.GOV/LCH.
Local storm report, Aug 28, 3:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
332 PM CDT SAT AUG 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 4 N GILLIS 30.43N 93.20W
08/28/2004 1.75 INCH BEAUREGARD LA LAW ENFORCEMENT
ALSO A REPORT OF FUNNEL CLOUD.
&&
THMThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:19 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.